MAUDE Adverse Event Report: MICROVENTION INC. AZUR DETACHABLE HELICAL HYDROCOIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR DETACHABLE HELICAL HYDROCOIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-451520
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation.However, the device has not yet been returned.The alleged product issue could not be confirmed.If the device is returned at a later date, an investigation will be performed and a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an embolization coil implant detached unexpectedly.The implant was removed and the case was completed with another implant coil.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, implant, introducer.Items not returned for evaluation: microcatheter.The visual analysis of the returned device found that the implant was not attached to the pusher.The implant was returned separated from the pusher with the monofilament exposed.The exposed monofilament was found to have a broken tip, indicating that the device experienced a tensile break.The investigation of the returned coil system found the implant to be separated from the pusher with the monofilament exposed.The exposed monofilament was found to have a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
AZUR DETACHABLE HELICAL HYDROCOIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20692156
Report Number2032493-2024-00833
Device Sequence Number18274974
Product Code KRD
UDI-Device Identifier00810170015014
UDI-Public00810170015014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number45-451520
Device Catalogue Number45-451520
Device Lot Number1911275KG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown